MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pneumothorax (2012); Low Oxygen Saturation (2477)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "there was a possible perforated esophagus into pleura." a kub [(kidney, ureter, and bladder) was taken prior to feed initiation, feeds were initiated and a chest drain had to be placed." additional information received 20-mar-2025 stating the patient had cortrak inserted.A kub was performed to verify placement."the patient was transferred to a telemetry floor.Overnight the patient had increased [oxygen] o2 needs.On (b)(6) 2025, the chest x-ray revealed the cortrak was in the lung.The patient received tube feed in the hours prior to the discovery.The patient ultimately required intubation.A follow up chest x-ray showed a pneumothorax, and a chest tube was inserted.The patient remained intubated and sedated until a compassionate wean decision was made by the family." additional information received 21-mar-2025 stating the date of expiration is unknown "as the patient was transferred to hospice on [(b)(6) 2025].".
 
Additional Manufacturer Narrative
Software version: 2.8.The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 03-apr-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 20040411, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 05-feb-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MINNETRONIX, INC.
1635 energy park dr.
saint paul MN 55108
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21766046
Report Number3011270181-2025-00008
Device Sequence Number15601259
Product Code KNT
UDI-Device Identifier00350770472010
UDI-Public(01)00350770472010(240)104720110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K240965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number20-0950
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight66 KG